Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 296, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Sep 15, 2001, 12:24 PM MDT for Yuma County, Colorado. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2001, 12:24 PM MDT (18:24 UTC)
- Expired
- Sep 15, 2001, 1:30 PM MDT
- In force
- 66 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
937 WUUS53 KGLD 151824 SVRGLD COC125-151930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1224 PM MDT SAT SEP 15 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YUMA COUNTY IN NORTHEAST COLORADO * UNTIL 130 PM MDT * AT 1224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF ECKLEY...OR ABOUT 13 MILES WEST OF WRAY...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VERNON AT 1255 PM MDT BEECHER ISLAND AT 130 PM MDT HAIL UP TO GOLFBALL SIZE AND STRONG AND DAMAGING WINDS OF 75 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ LAT...LON 4018 10253 4001 10262 3977 10205 4002 10213 LAMMERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 2:10 AM MDT, 10 hours 14 minutes earlier.
Area forecast discussion, Sep 15, 2:10 AM MDT, 10 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 210 AM MDT SAT SEP 15 2001 FRONT LOCATION IS THE PROBLEM THIS MORNING. DIVERGENT 00Z MODEL SOLUTIONS OVER THE FA THIS MORNING ALONG WITH LOWER THAN USUAL 00Z TO 06Z VERIFICATION WILL RESULT IN A LOW CONFIDENCE PACKAGE TODAY. AVN HAS BETTER MASS AND LOW LEVEL WIND FIELDS...BUT ETA BETTER ON THE LOW LEVEL THERMAL FIELDS. WILL BIAS FORECAST SLIGHTLY TO AVN AS IT HAD BETTER PRESENTATION OF UPPER LEVEL TROUGH FROM 50N 143.5W TO 42.5N 137W. PROGS AGREE THAT THERE WILL BE A RIBBON OF FASTER MID AND UPPER LEVEL FLOW OVER THE NEXT THREE DAYS AND THAT A FRONT WILL COMPLETELY PUSH THROUGH THE FA TODAY. PROGS ALSO AGREE THAT UPPER LOW AND VORTS IN NORTHERN PLAINS WILL JUST SLIDE BY TO NORTH OF FA. AVN PREFERS TO KEEP RAIN COOLED UPSLOPE ENHANCED AIRMASS OVER FA WHILE ETA PLACES A WEAK WSW TO ENE ORIENTED BOUNDARY OVER SOUTHERN FA BY 00Z MONDAY. WILL PLAY A MIDDLE OF THE ROAD GAME WITH MAX TEMPS BASED ON MEAN BETWEEN TEMPERATURE TECHNIQUES INVOLVING 850 MB TEMPS FROM AVN AND ETA AS WELL AS FWC GUIDANCE. MINS BASED PRIMARILY ON EXPECTED SURFACE DEWPOINTS. A LOOK AT 300K TO 320K SURFACES SUGGEST THERE WILL BE PERIODS OF UPLIFT THROUGH THE NEXT 72 HOURS...SO WILL LEAN TO FAN POPS FOR THIS PACKAGE. WITH MID AND UPPER LEVEL SPEED MAXIMA CRUISING BY. NO CHANGES PLANNED FOR EXTENDED. .GLD...NONE ENTWISTLE
In the hours before
Special weather statement, Sep 15, 10:43 AM MDT, 1 hour 41 minutes before
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-160600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1043 AM MDT SAT SEP 15 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. ABUNDANT MOISTURE ACROSS THE TRI STATE REGION WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. A STATIONARY FRONTAL BOUNDARY ACROSS THE SOUTHERN PORTION OF THE TRI STATE REGION WILL SERVE AS A FOCUS. IN ADDITION AN UPPER LEVEL DISTURBANCE WILL MOVE OUT OF COLORADO ACROSS WESTERN KANSAS LATE THIS AFTERNOON. AN UPPER LEVEL JET WILL MOVE ACROSS THE AREA TONIGHT MAINTAINING THE THREAT FOR THUNDERSTORMS. IN AREAS WHERE THE SUN BREAKS OUT THIS AFTERNOON TEMPERATURES WILL RISE INTO THE LOW TO MIDDLE 70S. THIS WILL INITIALLY HELP TRIGGER THUNDERSTORMS. CONDITIONS ARE FAVORABLE FOR A FEW OF THE THUNDERSTORMS THAT DEVELOP TO BECOME SEVERE. THE GREATEST THREAT FOR ANY SEVERE THUNDERSTORMS WILL BE SOUTH OF A YUMA COLORADO TO GOVE KANSAS LINE. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND GUSTY WINDS TO 60 MPH OR GREATER. IN ADDITION VERY HEAVY RAINFALL WILL BE A POSSIBILITY WITH SOME OF THE STORMS...ESPECIALLY TONIGHT AS THE STRONGER WINDS ALOFT MOVE INTO WESTERN KANSAS. LAMMERS
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.